Alert archive / Louisiana / Wind Advisories in 2023
Wind Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Feb 11, 2023, 4:12 AM CST for 5 parishes in Louisiana. It took effect at Feb 11, 2023, 4:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2023, 4:12 AM CST (10:12 UTC)
- In effect from
- Feb 11, 2023, 4:00 PM CST
- Expired
- Feb 12, 2023, 4:03 AM CST
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS74 KLIX 111012 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 412 AM CST Sat Feb 11 2023 LAZ060-064-070-077-078-087>090-111815- /O.NEW.KLIX.WI.Y.0002.230211T2200Z-230212T0600Z/ St. Charles-Upper St. Bernard-Lower St. Bernard-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines- Including the cities of Destrehan, Norco, Chalmette, Meraux, Violet, Yscloskey, Delacroix, Shell Beach, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, and Alliance 412 AM CST Sat Feb 11 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...St. Charles, Upper St. Bernard, Lower St. Bernard, Western Orleans, Eastern Orleans, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines Parishes. * WHEN...From 4 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
527 WWUS74 KLIX 111550 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 950 AM CST Sat Feb 11 2023 LAZ060-064-070-077-078-087>090-120000- /O.CON.KLIX.WI.Y.0002.230211T2200Z-230212T0600Z/ St. Charles-Upper St. Bernard-Lower St. Bernard-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines- Including the cities of Destrehan, Norco, Chalmette, Meraux, Violet, Yscloskey, Delacroix, Shell Beach, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, and Alliance 950 AM CST Sat Feb 11 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...St. Charles, Upper St. Bernard, Lower St. Bernard, Western Orleans, Eastern Orleans, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines Parishes. * WHEN...From 4 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
310 WWUS74 KLIX 112104 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 304 PM CST Sat Feb 11 2023 LAZ076-079-080-MSZ080>082-120515- /O.EXB.KLIX.WI.Y.0002.230211T2200Z-230212T1200Z/ Southeast St. Tammany-Northern St. Tammany- Southwestern St. Tammany-Hancock-Harrison-Jackson- Including the cities of Slidell, Covington, Folsom, Bush, Mandeville, Madisonville, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 304 PM CST Sat Feb 11 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...In Louisiana, Southeast St. Tammany, Northern St. Tammany and Southwestern St. Tammany Parishes. In Mississippi, Hancock, Harrison and Jackson Counties. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ060-064-070-077-078-087>090-120515- /O.EXT.KLIX.WI.Y.0002.230211T2200Z-230212T1200Z/ St. Charles-Upper St. Bernard-Lower St. Bernard-Western Orleans- Eastern Orleans-Upper Jefferson-Lower Jefferson-Upper Plaquemines- Central Plaquemines- Including the cities of Destrehan, Norco, Chalmette, Meraux, Violet, Yscloskey, Delacroix, Shell Beach, New Orleans, East New Orleans, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, and Alliance 304 PM CST Sat Feb 11 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...St. Charles, Upper St. Bernard, Lower St. Bernard, Western Orleans, Eastern Orleans, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines Parishes. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
090 WWUS74 KLIX 120204 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 804 PM CST Sat Feb 11 2023 LAZ060-064-070-076>080-087>090-MSZ080>082-121200- /O.CON.KLIX.WI.Y.0002.000000T0000Z-230212T1200Z/ St. Charles-Upper St. Bernard-Lower St. Bernard- Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Upper Jefferson- Lower Jefferson-Upper Plaquemines-Central Plaquemines-Hancock- Harrison-Jackson- Including the cities of Destrehan, Norco, Chalmette, Meraux, Violet, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 804 PM CST Sat Feb 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of southeast Louisiana and southeast and southern Mississippi. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
494 WWUS74 KLIX 121003 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 403 AM CST Sun Feb 12 2023 LAZ060-064-070-076>080-087>090-MSZ080>082-121115- /O.CAN.KLIX.WI.Y.0002.000000T0000Z-230212T1200Z/ St. Charles-Upper St. Bernard-Lower St. Bernard- Southeast St. Tammany-Western Orleans-Eastern Orleans- Northern St. Tammany-Southwestern St. Tammany-Upper Jefferson- Lower Jefferson-Upper Plaquemines-Central Plaquemines-Hancock- Harrison-Jackson- Including the cities of Destrehan, Norco, Chalmette, Meraux, Violet, Yscloskey, Delacroix, Shell Beach, Slidell, New Orleans, East New Orleans, Covington, Folsom, Bush, Mandeville, Madisonville, Metairie, Kenner, Harahan, Westwego, Marrero, Gretna, Lafitte, Barataria, Jean Lafitte, Belle Chasse, Braithwaite, Alliance, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 403 AM CST Sun Feb 12 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds have diminished overnight as low pressure pulls further away from the area, so the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 3:53 AM CST, 19 minutes earlier.
Area forecast discussion, Feb 11, 3:53 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CST Sat Feb 11 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Sunday)
Issued at 352 AM CST Sat Feb 11 2023
Upper low closing off just west of Shreveport early this morning,
with a second near San Francisco, and ridging in between. At the
surface, low pressure was developing over the central Gulf of
Mexico. The shield of light rain that has been sitting over the
far eastern portions of our area for about 24 hours hasn't really
moved much, but most of the measurable precipitation has remained
over the coastal waters. There's another area of rain, associated
with the upper low to our northwest, that is just starting to be
detected by the LIX radar. To this point, precipitation amounts
have been rather light. Temperatures at 3 AM CST ranged from the
mid 40s over southwest Mississippi to the mid 50s near the
Louisiana coast.
Main forecast concerns for the short term will be conditions for
outdoor activities this afternoon and tonight, and there are a lot
of activities.
The upper low near Shreveport this morning will be over the
Mississippi coast by sunset, then over Georgia Sunday morning, and
the South Carolina coast Sunday evening. The surface low over the
Gulf will move into the Florida Panhandle this afternoon, and into
Georgia overnight. As the low deepens, the pressure gradient
between the low and high pressure to the west will increase north
and northwest winds across the area as it pulls colder and drier
air into the area. While the winds won't be particularly strong
across most land areas, say 15-20 mph, as they move across Lake
Pontchartrain and other large bodies of water, they will
accelerate a bit, producing sustained winds closer to 25 mph and
gusts of 30-40 mph late this afternoon and evening. Will issue a
Wind Advisory for several parishes downwind of Lake Pontchartrain
for late this afternoon and evening, mainly the New Orleans Metro
area. Much of the area will see some light rain during the daytime
hours as the upper low moves across. Rain amounts won't be heavy,
but with temperatures in the 50s and breezy conditions, it's going
to be uncomfortable for those spending a good bit of time outside
today.
Clouds depart tonight, mainly after midnight, with colder air
moving in. It's not expected that winds would decouple enough to
allow temperatures to fall below freezing anywhere in the CWA.
High pressure moves eastward across the area Sunday and Sunday
night, drying things out considerably, with temperatures
rebounding into the upper 50s and lower 60s Sunday with low
humidity.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 352 AM CST Sat Feb 11 2023
High pressure shifts east of the area Sunday night and Monday. A
cool start Monday morning with a good portion of the area in the
30s. Any freezing temperatures would be extremely isolated. Highs
rebound well into the 60s on Monday.
Next system rolls out of the southern Rockies Monday night,
lifting northeastward toward the Great Lakes Tuesday night. Can't
rule out a few showers or perhaps a thunderstorm Tuesday night,
but it doesn't look like a cold front ever reaches the local area.
A stronger system will be near the Four Corners area Wednesday,
with low pressure over Missouri or Illinois on Thursday. The
frontal system associated with this low pressure will make it into
the local area sometime on Thursday. There's enough spread in
forecast solutions to not get into specifics on timing and
strength of the system, but forecast soundings do indicate at
least some threat of strong to severe storms sometime Thursday.
Temperature guidance has relatively little spread until the
frontal passage at the end of next week, so didn't see a need for
large adjustments.
&&
.AVIATION...
(06Z TAFS)
Issued at 1017 PM CST Fri Feb 10 2023
Cigs will lower to low end MVFR or IFR levels by daybreak as an
upper low moves overhead today. Conditions should begin to
improve this afternoon into this evening as the low begins to
move out of the local area.
&&
.MARINE...
Issued at 352 AM CST Sat Feb 11 2023
Main marine concerns in the next 5 days will be wind related, and
that is primarily late this afternoon into Sunday. As low pressure
deepens to our east during the day today, it will pull colder and
drier air into the area with wind speeds increasing across the
waters. Much of the guidance is supportive of 25 to 30 knot
sustained winds from late this afternoon into early Sunday
morning. With gusts to 35-40 knots anticipated overnight, have
upgraded Small Craft Advisory to Gale Warning for all waters late
this afternoon until sunrise Sunday, primarily for frequent gusts
at or above 34 knots. Winds should drop off over most waters
pretty quickly on Sunday, but headlines of some sort will probably
be necessary for at least several hours on Sunday.
Conditions quiet down for a couple days, but may need Exercise
Caution headlines on Tuesday with onshore flow, and again late
Wednesday into Thursday ahead of the next cold front expected to
move through the area on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 33 59 35 / 70 60 0 0
BTR 54 36 62 38 / 60 20 0 0
ASD 57 37 64 37 / 70 20 0 0
MSY 56 41 62 45 / 70 20 0 0
GPT 54 39 62 38 / 90 30 0 0
PQL 54 38 63 34 / 90 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 4 PM this afternoon to midnight CST tonight
for LAZ060-064-070-077-078-087>090.
GM...Gale Warning from 3 PM this afternoon to 6 AM CST Sunday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from noon today to 3 PM CST this afternoon
for GMZ536-538-550-552.
Small Craft Advisory until 3 PM CST this afternoon for GMZ555-
557-570-572-575-577.
MS...None.
GM...Gale Warning from 3 PM this afternoon to 6 AM CST Sunday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory from noon today to 3 PM CST this afternoon
for GMZ538-550-552.
Small Craft Advisory until 3 PM CST this afternoon for GMZ557-
570-572-575-577.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...TE
MARINE...RWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:04 AM CST | Gale Warning | LIX | 32 hr | |
| Feb 11, 3:42 PM CST | Small Craft Advisory | LIX | 20 hr | |
| Feb 10, 8:04 PM CST | River Flood Warning | LIX | Pike, Walthall | 11 hr |
Nearby
Wind Advisories in Louisiana, 2023Wind Advisories in Mississippi, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.